| Catalog Number |
259807350 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/13/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # = > (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that all the reamers were just dull through normal wear and tear.Also, where they attach to the black handle reamer, it can be seen clearly that there are divets due to the surgeon forcefully reaming.The broach handles were broken from the surgeon hitting them.It did not happen in surgery.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary :an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that all the reamers were just dull through normal wear and tear.Also, where they attach to the black handle reamer, it can be seen clearly that there are divets due to the surgeon forcefully reaming.The broach handles were broken from the surgeon hitting them.It did not happen in surgery.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the ant broach handle ¿ l found the hinge mechanism broken.Additionally, the device had impaction marks near the looking mechanism on areas that are not intended to be impacted.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended and excessive forces such as, but not limited to, heavy usage and off-axis impactions and impaction forces applied over not intended areas could result on affecting mechanism which is not designed to absorb them.A functional test for the ant broach handle ¿ l was unable to be performed due to post manufacturing damage.A dimensional inspection was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the ant broach handle ¿ l would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.